ZEBA MAQBOOL, M.D.; H. HEISLER BILLETT, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: There have been frequent reports on oral anticoagulant abuse. Less common is the surreptitious use of heparin by patients (1, 2). We report here a case of unwitting heparin abuse.
A 23-year-old woman was hospitalized because of fever and progressive swelling and tenderness of the right foot after attempts to inject heroin through a pedal vein. She was a thin woman and did not appear acutely ill. Physical examination was normal except she had a temperature of 38.3 °C and her right foot was swollen and erythematous. No ecchymoses were present.
Laboratory data included a hemoglobin of
MAQBOOL Z, BILLETT HH. Unwitting Heparin Abuse in a Drug Addict. Ann Intern Med. 1982;96:790–791. doi: https://doi.org/10.7326/0003-4819-96-6-790_2
Download citation file:
Published: Ann Intern Med. 1982;96(6_part_1):790-791.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use